MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS LUER-LOK PRECISIONGLIDE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS LUER-LOK PRECISIONGLIDE; PISTON SYRINGE
Catalog Number 309632
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd syringe 5ml ll w/ndl 21x1 rb luer was cracked / damaged / deformed.The following information was provided by the initial reporter: material: 309632, batch#: 5063044.Verbatim: rcc received a complaint via email.Email(s) attached.The 5 ml leur lock syringes were breaking at the leur tip of the syringe (the hub).The inner piece of the leur tip would break/crack, preventing some patients from being injected with their doses.Additionally, operators drawing doses had multiple instances of this occurring prior to leaving the pharmacy.Product#: 309632, lot#: 5063044.Additional information received on 4-june-2025: events that affected patients' doses occurred on 16apr25 and 23apr25.I don't have specific dates for the syringes caught before they were dispensed.Please see attached photo of patient dose affected.Two (2) patients were able to get their doses.Another had to get their scan rescheduled.No patient harm/injury has been reported.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(4) - supplemental mdr - luer cracked / damaged / deformed.A photograph of a 5 ml luer-lok syringe was received and reviewed.The image depicts a fully assembled loose syringe covered with a white cap, where a portion of the syringe tip is visibly broken and remains lodged inside the cap.The condition observed is non-conforming per product specification.Potential root cause for the broken tip defect is associated with the assembly process.Furthermore, a device history record review was completed for provided lot number 5063044.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
LUER-LOK PRECISIONGLIDE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22180631
Report Number1213809-2025-00386
Device Sequence Number12908493
Product Code FMF
UDI-Device Identifier30382903096320
UDI-Public(01)30382903096320(11)250304(17)300228(10)5063044
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309632
Device Lot Number5063044
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2025
Supplement Date Received by Manufacturer08/01/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown